Alert archive / Virginia / Flash Flood Watches in 2012

Flash Flood Watch 14, NWS Blacksburg, VA

September 3, 201219 counties in Virginia; 5 counties in North Carolina

NWS Blacksburg, VA issued this flash flood watch at Sep 3, 2012, 11:49 AM EDT for 19 counties in Virginia; 5 counties in North Carolina. It took effect at Sep 3, 2012, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2012, 11:49 AM EDT (15:49 UTC)
In effect from
Sep 3, 2012, 12:00 PM EDT
Expired
Sep 3, 2012, 8:33 PM EDT
In force
9 hr
Issued by
NWS Blacksburg, VA
Flood severity
None
All 24 counties

Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, City of Galax, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 24 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WGUS61 KRNK 031549
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
1149 AM EDT MON SEP 3 2012

...LOCALIZED FLASH FLOODING IS POSSIBLE THIS AFTERNOON AND EVENING...

.OVER THE WEEKEND...LOCALLY HEAVY RAIN PRODUCING THUNDERSTORMS
MOVED THROUGH PARTS OF THE REGION. ADDITIONAL HEAVY RAIN PRODUCING
SHOWERS AND STORMS ARE EXPECTED AGAIN ACROSS A SIMILAR AREA THIS
AFTERNOON AND EVENING. FLASH FLOODING MAY RESULT FROM RAINFALL
AMOUNTS OF ONE TO ONE AND ONE HALF INCHES IN A HOUR WHERE RAINFALL
WAS THE HEAVIEST OVER THE WEEKEND.

NCZ003>005-019-020-VAZ013-014-016-017-022-032>035-043-045>047-
040000-
/O.NEW.KRNK.FF.A.0014.120903T1600Z-120904T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL-
FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-
APPOMATTOX-BUCKINGHAM-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...RADFORD...PULASKI...BLACKSBURG...GALAX...FLOYD...
ROANOKE...SALEM...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...LYNCHBURG...APPOMATTOX
1149 AM EDT MON SEP 3 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA...
   ROCKINGHAM...STOKES...SURRY...WILKES AND YADKIN. IN 
  VIRGINIA... AMHERST...APPOMATTOX...BEDFORD...BUCKINGHAM...
  CAMPBELL... CARROLL...FLOYD...FRANKLIN...HENRY...MONTGOMERY...
  PATRICK... PULASKI AND ROANOKE. 

* THROUGH THIS EVENING.

* HEAVY RAIN PRODUCING SHOWERS AND STORMS MAY PROMPT FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DS
2 follow-up statements
100 
WGUS61 KRNK 031932
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT MON SEP 3 2012

...LOCALIZED FLASH FLOODING IS POSSIBLE THIS LATE THIS AFTERNOON
AND EVENING...

.OVER THE WEEKEND...LOCALLY HEAVY RAIN PRODUCING THUNDERSTORMS
MOVED THROUGH PARTS OF THE REGION. ADDITIONAL HEAVY RAIN
PRODUCING SHOWERS AND STORMS ARE EXPECTED AGAIN ACROSS A SIMILAR
AREA THIS AFTERNOON AND EVENING. FLASH FLOODING MAY RESULT FROM
RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES IN A HOUR
WHERE RAINFALL WAS THE HEAVIEST OVER THE WEEKEND.

NCZ003>005-019-020-VAZ013-014-016-017-022-032>035-043-045>047-
040345-
/O.CON.KRNK.FF.A.0014.000000T0000Z-120904T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL-
FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-
APPOMATTOX-BUCKINGHAM-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...RADFORD...PULASKI...BLACKSBURG...GALAX...FLOYD...
ROANOKE...SALEM...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...LYNCHBURG...APPOMATTOX
332 PM EDT MON SEP 3 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CAROLINA AND VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH CAROLINA...ROCKINGHAM...STOKES... 
  SURRY...WILKES AND YADKIN. IN VIRGINIA...AMHERST... 
  APPOMATTOX...BEDFORD...BUCKINGHAM...CAMPBELL...CARROLL... 
  FLOYD...FRANKLIN...HENRY...MONTGOMERY...PATRICK...PULASKI AND 
  ROANOKE. 

* UNTIL MIDNIGHT EDT TONIGHT

* HEAVY RAIN PRODUCING SHOWERS AND STORMS MAY PROMPT FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DS
142 
WGUS61 KRNK 040033
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 PM EDT MON SEP 3 2012

NCZ003>005-019-020-VAZ013-014-016-017-022-032>035-043-045>047-
040145-
/O.CAN.KRNK.FF.A.0014.000000T0000Z-120904T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL-
FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-
APPOMATTOX-BUCKINGHAM-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...RADFORD...PULASKI...BLACKSBURG...GALAX...FLOYD...
ROANOKE...SALEM...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...LYNCHBURG...APPOMATTOX
833 PM EDT MON SEP 3 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND VIRGINIA
HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 10:07 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Sep 3, 10:07 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 AM EDT MON SEP 3 2012

.SYNOPSIS...
THE REMNANTS OF ISAAC WILL CONTINUE TO IMPACT THE REGION TODAY
THROUGH WEDNESDAY WITH DEEP TROPICAL MOISTURE AND DAILY WIDESPREAD
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN. DRIER AIR WILL
FINALLY PUSH INTO THE AREA BY FRIDAY AS A SERIES OF COLD FRONTS
DROP SOUTHEAST INTO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1002 AM EDT MONDAY...

EARLY MORNING PATCHY FOG HAS DISSIPATED IN MOST AREA. JUST A FEW
SMALL POCKETS REMAIN...HOWEVER THESE TOO WILL ERODE BY NOON.
PRECIPITATION ACROSS THE AREA IS MINIMAL. KFCX 88D SHOWING SOME
ISOLATED SHOWERS NEAR AND EAST OF LYNCHBURG VA...AND ALSO A FEW
MAKING THEIR WAY INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA
FROM NORTHEAST TENNESSEE. THE EXPECTATION IS FOR THIS TO BE THE
NORM THROUGH AROUND NOON. STARTING IN THE EARLY
AFTERNOON...DAYTIME HEATING WILL YIELD ANOTHER RAPID DEVELOPMENT
AND GENEROUS COVERAGE OF SHOWERS AND STORMS ACROSS THE REGION.
HAVE TWEAKED POP AND WEATHER GRIDS TO REFLECT THIS LATEST
EXPECTATION. ALSO HAVE TWEAKED HOURLY TEMPERATURE...DEW
POINT...SKY COVER AND WINDS TO REFLECT THE LATEST OBSERVATIONS AND
EXPECTED TRENDS INTO THE EARLY AFTERNOON.

AS OF 450 AM EDT MONDAY...

WATER VAPOR LOOP SHOWED UPPER LOW OVER EXTREME SOUTHWEST OHIO. AT
THE SURFACE...THE 08Z MSAS ANALYSIS HAD THE LOW OVER THE
KENTUCKY/ILLINOIS/INDIANA BORDER. ALL MODELS OPEN UP THE UPPER LOW
DURING THE NEXT 24 HOURS. SUSPECT EVEN THE SHORT RANGE GUIDANCE
MAY BE A LITTLE ON THE SLOW SIDE WITH THE EVOLUTION OF THE UPPER
SYSTEM...SINCE AN MCS OVER MISSISSIPPI AND ALABAMA MAY HAVE
ALREADY BROKEN OFF A PIECE OF VORTICITY FROM THE MAIN UPPER LOW.
THE MAIN NORTHERN PART OF THE UPPER SYSTEM IS FORECAST TO TRACK
TOWARD PENNSYLVANIA AND THE NORTHERN JET STREAM.

REGIONAL RADARS INDICATED WIDESPREAD SHOWERS AROUND THE UPPER LOW.
MODELS HAVE THIS PRECIPITATION EDGING SLOWLY EAST THIS MORNING. SO
THROUGH NOON HAVE THE HIGHER PROBABILITY OF PRECIPITATION IN THE
FAR WESTERN COUNTY WARNING AREA. EXPECT COVERAGE TO JUST BE
ISOLATED THROUGH MID MORNING FOR THE REST OF THE FORECAST AREA.

WIDESPREAD PRECIPITATION IS EXPECTED THIS AFTERNOON AND EVENING.
SREF AND LOCAL WRF ALONG WITH OTHER GUIDANCE WAS FOCUSING BEST
THREAT OF HEAVY RAIN ALONG THE SOUTHERN BLUE RIDGE...ESPECIALLY IN
THE NORTHWEST NORTH CAROLINA MOUNTAINS. GIVEN THE AIR MAS IS STILL
VERY TROPICAL WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 2.2
INCH RANGE HAVE LOCALLY HEAVY RAIN MENTIONED FOR ALL PARTS OF THE
FORECAST AREA THIS AFTERNOON AND EVENING.

FFG IS LOWEST IN THE NEW RIVER VALLEY AND ALONG THE FOOTHILLS OF
THE BLUE RIDGE FROM PATRICK AND HENRY COUNTIES DOWN TO WILKES AND
YADKIN COUNTIES. WILL CONTINUE TO ASSESS ANY FLASH FLOOD THREAT
DURING THE MORNING.

ANTICIPATE MINIMAL CHANGE IN TEMPERATURES FROM PAST FEW DAYS.
STAYED CLOSE TO PERSISTENCE FOR MAXIMUM TEMPERATURES TODAY AND
LOWS TONIGHT...WHICH ENDS UP BEING ON THE WARM SIDE OF GUIDANCE.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 254 AM EDT MONDAY...

REMNANTS OF ISAAC UPPER LEVEL TROUGH OPENS ON TUESDAY AND SLOWLY
MOVES OVER THE REGION TUESDAY AND WEDNESDAY. THE TROUGH WILL KEEP
BULK OF THE RAIN OVER THE MOUNTAINS TUESDAY AFTERNOON THEN ALONG THE
BLUE RIDGE AND FOOTHILL COUNTIES TUESDAY EVENING. TUESDAY LOOKS TO
BE THE BETTER DAY FOR SEVERE WEATHER WITH A LOW LEVEL JET CROSSING
THE REGION. CAN NOT RULE OUT STRONG TO SEVERE STORMS WITH A FEW
SUPERCELLS TRACKING ACROSS THE AREA. MOVEMENT OF THESE STORMS WILL
BE RELATIVELY SLOW AND AROUND 20-30 MPH. STRONG TO SEVERE STORMS
WILL BE HIGHLY DEPENDENT ON HEATING THROUGH THE DAY.

THE UPPER LEVEL TROUGH WILL MOVE TO THE BLUE RIDGE WEDNESDAY WITH A
LINE OF SHOWERS STARTING NEAR THE BLUE RIDGE IN THE
AFTERNOON...MOVING EAST INTO THE PIEDMONT IN THE EVENING. STRONG TO
SEVERE STORMS ARE POSSIBLE BUT THE BIGGER THREAT WILL BE EAST OF THE
AREA AND ACROSS THE COASTAL PIEDMONT OF THE MID ATLANTIC REGION.
WEAK HIGH PRESSURE BUILDS IN WEDNESDAY...PUSHING THE TROPICAL AIR MASS
OFF TO THE EAST.

AFTERNOON TEMPERATURES WILL BE NEAR NORMAL TUESDAY AND WEDNESDAY
WHILE OVERNIGHTS CONTINUE TO BE MUGGY AND ABOVE NORMAL.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 1230 PM EDT SUNDAY...

DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANT OF ISAAC WILL
FINALLY GET BOOTED SE DURING THURSDAY AHEAD OF AN INITIAL WEAK COLD
FRONT THAT WILL DROPPING SE IN ADVANCE OF A DEVELOPING ERN 5H TROF.
HOWEVER STILL ENOUGH LIFT WITH THE RESIDUAL SHEAR AXIS AND WEAK
SURFACE TROF TO PROMPT ADDITIONAL SHRA WED NIGHT WITH PERHAPS YET
ANOTHER ORGANIZED BAND ESPCLY EAST ON THURSDAY. THUS KEPT IN HIGH
CHANCE POPS INTO THURSDAY WHICH MAY NEED TO GO HIGHER IN LATER
UPDATES. BOUNDARY MAY TEND TO EDGE SOUTH OF THE AREA DURING FRIDAY
BEFORE THE FLOW STARTS TO BACK AGAIN AHEAD OF A MORE POTENT WAVE
ROUNDING THRU THE GREAT LAKES COLD POOL SAT.

THIS FEATURE SHOULD PUSH A STRONGER SECONDARY COLD FRONT TOWARD
THE APPALACHIANS SAT NIGHT INTO SUNDAY WITH A ANOTHER ROUND OF
SHRA/TSRA AS DEEPER MOISTURE MAKES A QUICK RETURN. JUST HOW FAST
THE FRONT MOVES EAST IFFY GIVEN HINT OF A 5H CUTOFF DEVELOPING
OVER THE OHIO VALLEY BY SUNDAY SO FOLLOWING A BIT OF A BLEND GIVEN
UNCERTAINTY NEXT WEEKEND.

OTRW APPEARS ENOUGH DRYING TO BASICALLY CUT POPS LATER THU NIGHT
THRU FRIDAY NIGHT...THEN RETURNING TO CHANCE COVERAGE FROM WEST TO
EAST LATER SATURDAY THRU SUNDAY. TEMPS TO REMAIN WARM/MUGGY THU
WITH HIGHS MOSTLY IN THE 80S INTO FRIDAY ALTHOUGH A BIT LESS
HUMID. MAY SEE THINGS COOL OFF SOME WITH SHRA SAT BUT MORE SO
SUNDAY PENDING THE FRONTAL TIMING WITH HIGHS LOW/MID 70S WEST AND
LOW 80S EAST.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
AS OF 740 AM EDT MONDAY...

MID LEVEL CLOUDS WILL LIMIT THE EXTENT OF FOG THIS MORNING...BUT
STRATUS WITH IFR CEILINGS DEVELOPED OVERNIGHT ACROSS THE REGION.
EXPECT CEILINGS TO LIFT TO MVFR BY 15Z/11AM THEN VFR BY 17Z/1PM.

HAVE USED THE LOCAL WRF AND HRRR FOR TIMING OF WHEN THUNDERSTORMS
WILL DEVELOP THIS AFTERNOON. THESE MODELS HAVE STORMS INITIALLY DEVELOPING
BETWEEN 19Z/3PM AND 21Z/5PM. NUMEROUS THUNDERSTORMS WILL CONTINUE
INTO THE EVENING...THEN COVERAGE WILL DIMINISH AFTER 00Z/8PM. VERY
HEAVY RAIN IS LIKELY WITH ANY OF THE STRONGER STORMS WHICH WILL
RESULT IN MVFR TO IFR VISIBILITIES.

TROPICAL PATTERN WILL CONTINUE THROUGH THURSDAY WITH THE REMNANTS
OF ISAAC SLOWLY APPROACHING THE AREA. ANTICIPATE PRIMARILY VFR
CONDITIONS WITH BRIEF IFR/MVFR CONDITIONS UNDER ANY STRONGER
SHOWERS OR STORMS. LATE NIGHT AND EARLY MORNING IFR/MVFR MOUNTAIN
AND RIVER VALLEY FOG IS ALSO EXPECTED.

BY THURSDAY NIGHT INTO EARLY FRIDAY...A COLD FRONT WILL SWEEP
THROUGH THE AREA WITH A SURGE OF DRIER AIR BEHIND IT BY FRIDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/DS
SHORT TERM...RCS
LONG TERM...JH
AVIATION...AMS/KM
Hazardous weather outlook, Sep 3, 6:07 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 AM EDT MON SEP 3 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-041030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
607 AM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING 2 TO 3 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS IN LOCATIONS THAT GET MULTIPLE BATCHES OF STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL ON TUESDAY. A FEW STORMS MAY ALSO HAVE
STRONG OR DAMAGING WINDS.

THUNDERSTORMS THAT PRODUCE LOCALLY HEAVY RAINFALL ARE LIKELY AGAIN
ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 3, 9:52 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
952 AM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     5 SSE BOONES MILL       37.05N 79.92W
09/02/2012                   FRANKLIN           VA   911 CALL CENTER

            TREES DOWN ON GRASSY HILL ROAD. TIME ESTIMATED BY RADAR.

&&

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:05 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Pittsylvania, City of Danville85 min
Sep 2, 8:16 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax79 min
Sep 2, 8:44 PM EDTSpecial Weather StatementRNKCity of Roanoke31 min
Sep 3, 4:52 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Patrick53 min
Sep 3, 6:30 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Patrick, City of Galax30 min
Sep 3, 7:01 PM EDTSpecial Weather StatementRNKCharlotte59 min
Sep 3, 2:16 PM EDTSpecial Weather StatementRNKRockingham29 min
Sep 3, 2:46 PM EDTAreal Flood AdvisoryRNKCaswell, Rockingham108 min
Sep 3, 2:50 PM EDTSpecial Weather StatementRNKRockingham55 min
Sep 3, 5:06 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin84 min
Sep 3, 6:02 PM EDTAreal Flood AdvisoryRNKSurry3 hr

Nearby

Flash Flood Watches in Virginia, 2012Flash Flood Watches in North Carolina, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.